Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 59, NWS Jackson, MS

April 20, 2011Grenada County, Mississippi

NWS Jackson, MS issued this flash flood warning at Apr 20, 2011, 6:31 AM CDT for Grenada County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 6:31 AM CDT (11:31 UTC)
Expired
Apr 20, 2011, 9:30 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Grenada County, MS

What was reported inside it

TimeReportWhereRemark
Apr 20, 7:30 AM CDTFLASH FLOODGrenada, MSPORTIONS OF 5 TO 6 RDS ARE UNDER WATER ACROSS THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 59 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1605 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1605 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
2015 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WGUS54 KJAN 201131
FFWJAN
MSC043-201430-
/O.NEW.KJAN.FF.W.0059.110420T1131Z-110420T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF GRENADA...

* UNTIL 930 AM CDT

* AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR ELLIOTT...OR 10 MILES 
  SOUTHEAST OF GRENADA...MOVING EAST AT 25 MPH. ADDITIONAL           
  THUNDERSTORMS ARE ALSO DEVELOPING ACROSS WESTERN GRENADA COUNTY    
  AND WILL LIKELY MOVE INTO THIS LOCATION. ESTIMATED RADAR           
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE                    
  INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GORE
  SPRINGS AND MISTERTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

RAINFALL AMOUNTS FROM ONE TO THREE INCHES A HOUR CAN CAUSE FLOODING
ON ROADS IN AND AROUND THE CITY OF GRENADA...INCLUDING MONROE STREET
AT FAIRGROUND ROAD...VAN DORN BETWEEN COMMERCE AND POPLAR STREETS...
MOUND STREET AT JEFFERSON STREET...PEARL AT LYNCH STREET AND COUNTRY
CLUB ROAD JUST SOUTH OF EAST MONROE STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3389 8976 3388 8976 3387 8951 3369 8950
      3368 8951 3368 9013 3380 9012 3382 9010
      3381 8999 3383 8998 3383 8994 3390 8992

$$

JC
1 follow-up statement
490 
WGUS74 KJAN 201250
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
750 AM CDT WED APR 20 2011

MSC043-201430-
/O.CON.KJAN.FF.W.0059.000000T0000Z-110420T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRENADA MS-
750 AM CDT WED APR 20 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
GRENADA COUNTY...

AT 747 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED PORTIONS OF 
SEVERAL ROADS UNDERWATER IN THE CITY OF GRENADA. WHILE THE HEAVIEST 
THUNDERSTORMS HAVE MOVED OUT OF THE COUNTY...ADDITIONAL 
THUNDERSTORMS MAY DEVELOP AND BRING ANOTHER INCH OF RAIN. ESTIMATED 
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE 
OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MISTERTON...GORE SPRINGS...BEW SPRINGS...HOLCOMB AND LEFLORE

ADDITIONAL RAINFALL MAY DEVELOP AND MOVE INTO THE WARNED AREA DURING 
THE NEXT TWO HOURS WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3389 8976 3388 8976 3387 8951 3369 8950
      3368 8951 3368 9013 3380 9012 3382 9010
      3381 8999 3383 8998 3383 8994 3390 8992

$$

JC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 4:22 AM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 20, 4:22 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT WED APR 20 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...STRONG TO SEVERE
THUNDERSTORMS MOVING INTO THE DELTA REGION THIS MORNING IN
ASSOCIATION WITH THE APPROACHING SFC FRONT. A BIT MORE OF THE
ACTIVITY IS FURTHER TO THE NORTH ACROSS NORTHERN MISSISSIPPI AND UP
INTO TENNESSEE AND KENTUCKY....CLOSER TO THE SFC LOW THAT IS MOVING
TOWARDS THE EASTERN GREAT LAKES. NORTHERN SECTIONS(GENERALLY THE HWY
82 CORRIDOR AND NORTH) CURRENTLY UNDER A TORNADO WATCH THAT GOES UNTIL
5AM. WHILE THE CONFIDENCE IN HAVING TORNADOES IS LOW THIS MORNING IN
THIS AREA...IT IS NOT NON-ZERO GIVEN CURRENT MESOANALYSIS INDICATES
350-400M2/S2 LOW LEVEL SRH AND DECENT WIND SHEAR. HOWEVER...GIVEN
SOME DECENT CAPPING OVER THE AREA...THESE STORMS ARE HAVING SOME
STRUGGLE REALLY GETTING SEVERE. THE PRIMARY RISK WITH THESE STORMS
WILL CONTINUE TO BE LARGE HAIL AND WIND. THESE STORMS WILL CONTINUE
TO TREK EAST AND ALSO HAVE ISSUED A SVR THUNDERSTORM WATCH FOR THE
LOWNDES COUNTY.

MODELS CONTINUE TO BE IN DECENT AGREEMENT THAT THIS FRONT WILL
CONTINUE TO PUSH INTO OUR REGION TODAY AND ERODE THE CAP MUCH MORE.
AS IT CONTINUES TO PUSH SOUTH TODAY INTO THE FORECAST AREA...IT SHOULD
STALL. THERE STILL REMAINS SOME QUESTION AS TO WHERE EXACTLY IT WILL
STALL BUT MOST MODELS DO INDICATE THAT IT WILL BE SOMEWHERE BETWEEN
THE HWY 82 CORRIDOR AND I-20. THE NAM REALLY BLOWS THE FRONT THROUGH
MUCH OF THE CWA AND THIS SEEMS TO BE THE OUTLIER. WITH THE UPPER
SUPPORT MOVING OFF THE NORTHEAST AND THE FLOW OVER THE AREA BECOMING
MORE SW-ZONAL...DONT FEEL THAT THERE WILL BE ENOUGH PUSH TO BRING
THE FRONT THAT FAR SOUTH.

AS CONTINUES TO BE THE CASE...THE AIRMASS WILL BE VERY UNSTABLE WITH
MORE THAN SUFFICIENT INSTABILITY(MLCAPE 2200-3000J/KG)...STEEP LAPSE
RATES(VERTICAL TOTALS 28-30)...AND MID LEVEL FLOW OF AROUND
25-35KTS...EXPECT TO SEE MULTICELL CLUSTERS OF STORMS. THE NORTHERN
HALF OF THE AREA WILL HAVE THE BETTER SHEAR WITH 30-40KTS OF DEEP
LAYER SHEAR BUT MODELS SHOW IT DROPPING OFF FURTHER TO THE
SOUTH(I.E. SOUTH OF I-20). CAPPING SHOULD BE MUCH WEAKER
TODAY...ESPECIALLY NORTH OF I-20 AND EXPECT SCATTERED STRONG TO
SEVERE THUNDERSTORMS TO DEVELOP GENERALLY ALONG AND NORTH OF THE
I-20 CORRIDOR NEAR THE BOUNDARY ESPECIALLY AS DAYTIME HEATING REALLY
CRANKS UP. HOWEVER...STORMS SHOULD BE ONGOING THIS MORNING AS THE
FRONT SAGS SOUTH AND THIS HAS BEEN CONSISTENTLY DEPICTED BY MOST
RECENT RUNS OF THE HRRR MODEL. THE PRIMARY HAZARDS WILL BE FROM
LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE SOUTH OF THE BOUNDARY
IT LOOKS LIKE SOME OF THIS REGION WILL REMAIN CAPPED AND MORE
ISOLATED STORMS WILL BE POSSIBLE. FURTHER SOUTH OF THE HWY 84
CORRIDOR...LOW CONFIDENCE IN SEEING MUCH IF ANY STORMS AS CAPPING
SHOULD INHIBIT STORMS AND SHEAR IS MUCH WEAKER. IN ADDITION...GIVEN
AMPLE DEEP MOISTURE OVER THE AREA...AND A STALLED BOUNDARY...THERE
IS THE POSSIBILITY FOR REPEATED THUNDERSTORMS AND HEAVY RAINFALL MAY
ALSO BE POSSIBLE NORTH OF I-20. RIGHT NOW...IF THINGS CAN SET UP
JUST RIGHT WITH REPEATED STORMS...I COULD SEE 2 INCHES OR MORE IN
THIS AREA. WILL CONTINUE TO MENTION ALL OF THESE IN THE HWO. HIGH
TEMPERATURES SHOULD REACH INTO THE MID AND UPPER 80S FOR LOCATIONS
ALONG AND SOUTH OF THE STALLED BOUNDARY AND MAYBE JUST A BIT COOLER
BUT STILL INTO THE LOW TO MID 80S ACROSS THE NORTH.

SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO WEDNESDAY EVENING FOR
MOST LOCATIONS AND INTO WEDNESDAY NIGHT ACROSS NORTHERN
SECTIONS...BUT MOST SEVERE ACTIVITY SHOULD WANE DURING THE EVENING.
BY THURSDAY MORNING INTO THURSDAY AFTERNOON...MUCH OF THE PRECIP
WILL REMAIN CONFINED TO THE NORTHERN THIRD OF THE CWA(GENERALLY
AROUND HWY 82) AND CHANCES GRADUALLY TAPER OFF FROM NORTH TO SOUTH
AS THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT. BY THURSDAY
NIGHT...HEIGHTS BEGIN TO RISE OVER THE AREA AGAIN AND DRY CONDITIONS
RESUME AS THE MAJORITY OF THE PRECIP MOVES FURTHER UP NORTH INTO THE
OHIO VALLEY. /28/

.LONG TERM...FRIDAY THROUGH SUNDAY NIGHT...

GLOBAL MODELS ARE IN GENERAL AGREEMENT THAT THE LONGWAVE PATTERN
WILL AMPLIFY WITH THE MEAN TROUGH POSITION SETTING UP OVER THE WRN
CONUS WHILE THE RIDGE POSITION SETS UP OVER THE SOUTHEAST CONUS. THE
RIDGE WILL DEFLECT THE FRONTAL BOUNDARY AND ASSOCIATED TSTM ACTIVITY
NORTHWEST OF THE ARKLAMISS. OVERALL...THIS PATTERN WILL BE CONDUCIVE
FOR BREEZY TO WINDY CONDITIONS...VERY WARM AFTERNOONS...AND SLIM
PRECIP CHANCES EACH DAY FROM FRIDAY THROUGH MONDAY.

MONDAY THROUGH NEXT WEDNESDAY...

THE GLOBAL MODEL CONSENSUS CONTINUES TO SHOW THAT THE PATTERN WILL
SHIFT EAST...THUS ALLOWING THE TROUGH TO HAVE MORE INFLUENCE OVER
THE ARKLAMISS. IF THE TROUGH-TO-RIDGE PATTERN SETS UP AS INDICATED
BY GUIDANCE...THEN A SIGNIFICANT TSTM/HVY RAIN EVENT COULD DEVELOP
DURING THE EARLY TO MIDDLE PORTIONS OF NEXT WEEK. /EC/

&&

.AVIATION...THUNDERSTORMS AFFECTING THE HWY 82 CORRIDOR THIS MORNING
WITH MAIN THREATS BEING HAIL AND GUSTY WINDS. EXPECT THUNDERSTORMS
TO CONTINUE TO AFFECT THESE LOCATIONS THIS MORNING AS A COLD FRONT MOVES
INTO THE REGION AFTER 12Z. MVFR CONDITIONS DUE TO LOW STRATUS SHOULD
END BY 10 AM OR SO WITH SCATTERED SHOWERS AND THUNDERSTORMS
GRADUALLY DEVELOPING ALONG AND NORTH OF THE INTERSTATE TWENTY
CORRIDOR DURING THE MIDDAY AND AFTERNOON HOURS. SURFACE WINDS WILL
AGAIN BE FROM THE SOUTH TO SOUTHWEST...ALTHOUGH NOT AS STRONG AND
TENDING TOWARD VARIABILITY UP NORTH ALONG THE HIGHWAY 82 CORRIDOR.
STORMS WILL CONTINUE INTO THE EVENING BEFORE TAPERING OFF...BUT MAY
CONTINUE IN THE NORTH. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       87  68  86  66 /  45  52  29  10
MERIDIAN      88  67  86  64 /  54  56  33  13
VICKSBURG     86  65  85  65 /  38  51  26   9
HATTIESBURG   88  71  88  66 /  11  22  10   9
NATCHEZ       87  68  87  67 /  12  30  10   9
GREENVILLE    81  62  81  67 /  59  70  39   9
GREENWOOD     80  62  82  68 /  60  71  43  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/EC
Hazardous weather outlook, Apr 20, 5:26 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
526 AM CDT WED APR 20 2011

LAZ015-016-023>026-MSZ047>066-072>074-211030-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
526 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA ALONG AND SOUTH OF THE INTERSTATE TWENTY
CORRIDOR.

.DAY ONE...TODAY AND TONIGHT

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AND TORRENTIAL
DOWNPOURS WILL INCREASE THIS AFTERNOON AND CONTINUE INTO THE EVENING
IN THE VICINITY OF A STALLED FRONTAL BOUNDARY DRAPED ACROSS THE
REGION. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE LARGE HAIL TO THE
SIZE OF HALF DOLLARS AND DAMAGING WIND GUSTS OF UP TO 60 MPH. THE
RISK OF SEVERE WEATHER SHOULD BE LEAST ALONG AND SOUTH OF HIGHWAY 84.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

ARZ074-075-LAZ007>009-MSZ018-019-025>046-211030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
526 AM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI NORTH
OF INTERSTATE TWENTY.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS
MORNING ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR...AS A COLD FRONT
APPROACHES FROM THE PLAINS. THE MAIN RISKS WITH THIS ACTIVITY WILL BE
LARGE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60
MPH. IN ADDITION...TORRENTIAL DOWNPOURS IN SOME AFFECTED AREAS COULD
RESULT IN PONDING OF WATER ISSUES.

THE COLD FRONT WILL MOVE INTO THE REGION AND STALL THIS
MORNING...WHICH WILL SET THE STAGE FOR A RISK OF SCATTERED STRONG TO
SEVERE THUNDERSTORMS IN ALL AREAS ALONG AND NORTH OF INTERSTATE
TWENTY THIS AFTERNOON INTO THIS EVENING. THE MAIN RISK WILL ONCE
AGAIN BE HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF
60 MPH. THERE WILL ALSO BE THE CONCERN OF TORRENTIAL
DOWNPOURS...ESPECIALLY ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR IN
MISSISSIPPI WHERE FLASH FLOODING WILL BE POSSIBLE IN AT LEAST
ISOLATED LOCATIONS. IN THESE LATTER AREAS TOTAL RAINFALL AMOUNTS BY
EARLY THURSDAY MAY REACH OR EXCEED 2 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY INTO THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

In the hours before

Special weather statement, Apr 20, 2:27 AM CDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
227 AM CDT WED APR 20 2011

ARZ075-MSZ018-019-200755-
CHICOT AR-BOLIVAR MS-SUNFLOWER MS-
227 AM CDT WED APR 20 2011

...STRONG THUNDERSTORMS MOVING ACROSS BOLIVAR COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHWEST OF SCOTT AT 227 AM
CDT...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL SUNFLOWER...SOUTHERN BOLIVAR AND EXTREME NORTH
CENTRAL CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3373 9062 3354 9123 3357 9124 3360 9116
      3364 9116 3369 9122 3372 9121 3372 9116
      3367 9109 3368 9104 3371 9105 3372 9114
      3377 9114 3379 9107 3377 9100 3379 9099
      3382 9102 3393 9073
TIME...MOT...LOC 0727Z 247DEG 40KT 3366 9116

OLB
Special weather statement, Apr 20, 2:38 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT WED APR 20 2011

MSZ019-025-026-200805-
SUNFLOWER MS-GRENADA MS-LEFLORE MS-
238 AM CDT WED APR 20 2011

...STRONG THUNDERSTORMS MOVING INTO SUNFLOWER...LEFLORE AND GRENADA
COUNTIES...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DREW AT 237 AM CDT...
MOVING EAST AT 60 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN LEFLORE...SOUTHWESTERN GRENADA AND NORTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3382 9044 3381 9018 3378 9016 3376 9019
      3375 9028 3373 9030 3370 9028 3374 9024
      3373 9014 3381 9012 3381 8999 3369 9001
      3360 9072 3362 9072 3362 9066 3393 9065
      3397 9044
TIME...MOT...LOC 0737Z 259DEG 51KT 3384 9059

OLB
Special weather statement, Apr 20, 4:10 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
410 AM CDT WED APR 20 2011

MSZ029-030-200940-
CLAY MS-WEBSTER MS-
410 AM CDT WED APR 20 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 15 MILES NORTH OF PALA ALTO TO 3 MILES
NORTHWEST OF MONTPELIER AT 410 AM CDT...MOVING EAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS COULD EASILY
INTENSIFY AND BECOME SEVERE AT ANY TIME.

PEOPLE IN EXTREME EAST CENTRAL WEBSTER AND CLAY COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3357 8861 3364 8902 3373 8901 3376 8898
      3376 8893 3381 8893 3382 8892 3382 8872
      3381 8871 3369 8871 3369 8850
TIME...MOT...LOC 0910Z 280DEG 41KT 3389 8876 3375 8897
Local storm report, Apr 20, 5:04 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
504 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 AM     HAIL             GRENADA                 33.78N 89.81W
04/20/2011  E1.00 INCH       GRENADA            MS   LAW ENFORCEMENT

0502 AM     LIGHTNING        DUCK HILL               33.63N 89.71W
04/20/2011                   MONTGOMERY         MS   EMERGENCY MNGR

            LIGHTNING STRUCK A HOUSE AND THE HOUSE IS NOW ON FIRE.

&&

JCULIN
Local storm report, Apr 20, 5:24 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 AM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 AM     HAIL             WAYSIDE                 33.27N 91.03W
04/20/2011  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            NICKEL HAIL REPORTED ON HIGHWAY 1 AND HWY 438.

0522 AM     HAIL             2 E WAYSIDE             33.27N 91.00W
04/20/2011  E0.88 INCH       WASHINGTON         MS   EMERGENCY MNGR

            NICKEL HAIL REPORTED ALONG HIGHWAY 438 BETWEEN WAYSIDE
            AND ARCOLA

&&

JCULIN
Special weather statement, Apr 20, 5:47 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 AM CDT WED APR 20 2011

MSZ019-025-035-201115-
SUNFLOWER MS-LEFLORE MS-HUMPHREYS MS-
547 AM CDT WED APR 20 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHWEST
OF QUITO TO 6 MILES NORTHWEST OF ISOLA AT 547 AM CDT...MOVING EAST AT
40 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS. THIS LINE OF STORMS COULD EASILY
INTENSIFY AND BECOME SEVERE AT ANY TIME.

PEOPLE IN NORTHERN HUMPHREYS...SOUTHERN LEFLORE AND SOUTHERN
SUNFLOWER COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3350 9017 3337 9026 3338 9032 3334 9028
      3332 9030 3332 9032 3329 9032 3321 9037
      3321 9069 3325 9073 3328 9073 3328 9077
      3353 9071
TIME...MOT...LOC 1047Z 279DEG 34KT 3341 9035 3331 9067

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:24 AM CDTSevere Thunderstorm WarningJANBolivar, Sunflower51 min
Apr 20, 2:27 AM CDTSpecial Weather StatementJANBolivar28 min
Apr 20, 2:38 AM CDTSpecial Weather StatementJANTallahatchie27 min
Apr 20, 2:41 AM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower49 min
Apr 20, 3:10 AM CDTSevere Thunderstorm WarningJANBolivar32 min
Apr 20, 4:10 AM CDTSpecial Weather StatementJANClay30 min
Apr 20, 4:22 AM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha68 min
Apr 20, 4:36 AM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery54 min
Apr 20, 4:52 AM CDTSevere Thunderstorm WarningJANWashington53 min
Apr 20, 5:25 AM CDTSevere Thunderstorm WarningJANCarroll, Choctaw, Montgomery, Webster50 min
Apr 20, 5:47 AM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:05 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower, Washington55 min
Apr 20, 6:31 AM CDTSevere Thunderstorm WarningJANGrenada44 min
Apr 20, 6:47 AM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston58 min
Apr 20, 7:21 AM CDTSpecial Weather StatementJANWinston44 min
Apr 20, 7:41 AM CDTSpecial Weather StatementJANCarroll, Montgomery44 min
Apr 20, 7:46 AM CDTSpecial Weather StatementJANNoxubee44 min
Apr 20, 8:08 AM CDTFlash Flood WarningJANCarroll, Montgomery, Webster3 hr
Apr 20, 8:37 AM CDTFlash Flood WarningJANNoxubee, Winston113 min
Apr 20, 8:52 AM CDTSpecial Weather StatementJANAttala43 min
Apr 20, 9:09 AM CDTAreal Flood WarningJANGrenada6 hr
Apr 20, 9:14 AM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
Apr 20, 9:22 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 21 more31 hr
Apr 20, 10:20 AM CDTFlash Flood WarningJANNoxubee, Winston115 min
Apr 20, 10:21 AM CDTSpecial Weather StatementJANChoctaw, Lowndes, Oktibbeha59 min
Apr 20, 11:37 AM CDTRiver Flood WarningJANBolivar, Washington52 days
Apr 20, 11:37 AM CDTRiver Flood WarningJANClaiborne, Jefferson, Warren58 days
Apr 20, 12:19 PM CDTSpecial Weather StatementJANClay31 min
Apr 20, 12:28 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster35 min
Apr 20, 12:44 PM CDTSpecial Weather StatementJANCarroll, Leflore, Montgomery, Sunflower26 min
Apr 20, 12:52 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore38 min
Apr 20, 1:27 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery63 min
Apr 20, 1:48 PM CDTSevere Thunderstorm WarningJANClay42 min
Apr 20, 2:22 PM CDTSevere Thunderstorm WarningJANClay, Lowndes38 min
Apr 20, 2:29 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster61 min
Apr 20, 3:12 PM CDTTornado WarningJANChoctaw, Montgomery, Oktibbeha, Webster33 min
Apr 20, 3:38 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Webster37 min
Apr 20, 3:44 PM CDTTornado WarningJANChoctaw, Oktibbeha61 min
Apr 20, 4:21 PM CDTFlash Flood WarningJANChoctaw, Clay, Oktibbeha, Webster3 hr
Apr 20, 4:28 PM CDTSevere Thunderstorm WarningJANOktibbeha47 min
Apr 20, 4:41 PM CDTTornado WarningJANOktibbeha34 min
Apr 20, 5:12 PM CDTTornado WarningJANClay, Lowndes, Oktibbeha63 min
Apr 20, 5:29 PM CDTSpecial Weather StatementJANCarroll26 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery51 min
Apr 20, 6:06 PM CDTTornado WarningJANCarroll, Grenada, Montgomery, Webster54 min
Apr 20, 6:12 PM CDTSpecial Weather StatementJANLeflore28 min
Apr 20, 6:12 PM CDTTornado WarningJANClay, Lowndes63 min
Apr 20, 6:16 PM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Leflore44 min
Apr 20, 6:25 PM CDTSpecial Weather StatementJANNoxubee30 min
Apr 20, 6:32 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha43 min
Apr 20, 6:35 PM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster115 min
Apr 20, 6:40 PM CDTSpecial Weather StatementJANSunflower, Washington30 min
Apr 20, 6:44 PM CDTSevere Thunderstorm WarningJANBolivar, Leflore, Sunflower46 min
Apr 20, 6:55 PM CDTTornado WarningJANCarroll, Montgomery65 min
Apr 20, 6:57 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery48 min
Apr 20, 6:59 PM CDTSevere Thunderstorm WarningJANGrenada46 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.